Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 13, NWS Jacksonville, FL

April 3, 2002Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 3, 2002, 9:32 AM EST for Duval County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2002, 9:32 AM EST (14:32 UTC)
Expired
Apr 3, 2002, 10:15 AM EST
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 031432
SVRJAX
FLC031-031515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 AM EST WED APR 3 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 1015 AM EST

* AT 931 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
SEVERE THUNDERSTORM WITH LARGE HAIL NEAR CECIL FIELD MOVING 
NORTHEAST AT 20 MPH.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

$$

LAT...LON 3040 8142 3056 8163 3022 8197 3019 8173

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:24 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 3, 8:24 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 AM EST WED APR 03 2000

WILL DO A QUICK UPDATE TO RAISE POPS OVER FL. AVN APPEARS TO HAVE
BEST HANDLE ON SHORTWAVE NOW AFFECTING THE NE GOMEX AND N FL. IT
ALSO SHOWS ANOTHER ONE IN THE WINGS FOR LATE THIS AFTN. SELS HAS
SLIGHT RISK FOR N FL AND EXTREME SE GA. WITH LIS ALREADY -4 TO -6
UNMODIFIED (AND MORE INSTABILITY UPSTREAM)...SHOULD CONTINUE TO SEE
FAIRLY WIDESPREAD COVERAGE...ESPECIALLY OVER N FL. WILL BUMP MOST OF
N FL TO 70 PERCENT...AND WILL PROBABLY LEAVE MOST OF GA AT 50.
EFFECTS OF COLD FRONT PROBABLY WONT ENHANCE LIFT UNTIL LATE OVER GA
ZONES...BUT SEABREEZES AND OUTFLOWS FROM THE NW AND THE S SHOULD BE
ENOUGH TO GET THINGS GOING.

.JAX...
.GA...NONE.
.FL...NONE.

CARROLL

In the hours before

Special weather statement, Apr 3, 5:30 AM EST, 4 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031630-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EST WED APR 3 2002

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...

AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT COMBINED WITH
AMPLE ATMOSPHERIC MOISTURE WILL RESULT IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS TODAY. THE GREATEST THREAT OF STRONG STORMS
WILL BE NORTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. WIND GUSTS
IN EXCESS OF 40 MPH AND QUARTER-SIZED HAIL ARE POSSIBLE IN THESE
THUNDERSTORMS...AS WELL AS FREQUENT CLOUD-TO-GROUND LIGHTNING.
MOVEMENT OF STORMS WILL GENERALLY BE TO THE EAST AT 15 MPH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT
Special weather statement, Apr 3, 5:30 AM EST, 4 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031630-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EST WED APR 3 2002

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...

AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT COMBINED WITH
AMPLE ATMOSPHERIC MOISTURE WILL RESULT IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS TODAY. THE GREATEST THREAT OF STRONG STORMS
WILL BE NORTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. WIND GUSTS
IN EXCESS OF 40 MPH AND QUARTER-SIZED HAIL ARE POSSIBLE IN THESE
THUNDERSTORMS...AS WELL AS FREQUENT CLOUD-TO-GROUND LIGHTNING.
MOVEMENT OF STORMS WILL GENERALLY BE TO THE EAST AT 15 MPH.

SPOTTER ACTIVATION MAY BE REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:54 PM ESTSevere Thunderstorm WarningJAXDuval51 min
Apr 3, 8:30 AM ESTSevere Thunderstorm WarningJAXBradford, Clay45 min
Apr 3, 9:44 AM ESTSpecial Marine WarningJAX91 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.